Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 44, NWS North Platte, NE

June 22, 2007Chase County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 22, 2007, 8:44 PM MDT for Chase County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2007, 8:44 PM MDT (02:44 UTC)
Expired
Jun 22, 2007, 11:45 PM MDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Whole counties

County Chase County, NE

The radar

The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1731 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1837 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 230244
FFWLBF
NEC029-230545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM MDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CHASE COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1145 PM MDT

* AT 843 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A NEARLY STATIONARY THUNDERSTORM OVER THE WARNED 
AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAMPION

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4035 10204 4035 10154 4047 10166 4050 10204

$$

KAR
1 follow-up statement
000 
WGUS73 KLBF 230404
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1102 PM CDT FRI JUN 22 2007

NEC029-230412-
CHASE NE-
1002 PM MDT FRI JUN 22 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN CHASE
COUNTY...

RAINFALL HAS ENDED FOR CHASE COUNTY AND IS NO LONGER EXPECTED. 
THEREFORE THE FLASH FLOOD WARNING FOR SOUTHWEST CHASE COUNTY HAS 
BEEN CANCELLED. 

SOME COUNTY ROADS MAY HAVE SUSTAINED WASHOUTS...AND MOTORISTS SHOULD 
USE CAUTION TONIGHT UNTIL DAYLIGHT TO DETERMINE ROAD CONDITIONS. 

LAT...LON 4035 10204 4035 10154 4047 10166 4050 10204

$$

KAR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 1:55 PM MDT, 6 hours 49 minutes earlier.

Area forecast discussion, Jun 22, 1:55 PM MDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 PM CDT FRI JUN 22 2007

.SYNOPSIS...
    SURFACE ANALYSIS SHOWED A BOUNDARY/FRONT FROM EAST CENTRAL TO
SOUTH CENTRAL NEBRASKA. THE PRESSURE FIELD ALSO SEEMED TO SHOW
ANOTHER BOUNDARY ACROSS THE NEBRASKA PANHANDLE. CLOUD FIELDS IN
VISIBLE IMAGERY INDICATED SOME UPWARD MOTION ACROSS THE EASTERN
QUARTER OF THE STATE. SATELLITE DERIVED PRECIPITABLE WATER IMAGERY
SHOWED A DRY INTRUSION FROM WESTERN TO WEST CENTRAL NEBRASKA.
THIS IS BORNE OUT IN 850MB DEWPOINT ANALYSIS THIS MORNING...THOUGH
THE TIME LAPSE INDICATES THAT THE MOISTURE MIGHT BE FILLING IN. IN
FACT...THE 18Z SOUNDING SHOWED THAT THE DEWPOINT HAD RISEN FROM 6C
AT 12Z TO 11C AT 18Z. THE RADAR MOSAIC WAS SHOWING STORMS DEVELOPING
IN SOUTHEAST WYOMING... EXTREME NORTHWEST KANSAS AND OVER THE
BADLANDS OF SOUTH DAKOTA.
&&

.SHORT TO MEDIUM RANGE DISCUSSION...
    IT APPEARS THAT STORMS WILL FIRE AGAIN ALONG THE SURFACE
BOUNDARIES ACROSS SOUTHERN AND WESTERN NEBRASKA. THAT WOULD PUT THE
STRONGEST CHANCES OF SIGNIFICANT CONVECTION ACROSS SOUTH CENTRAL AND
SOUTHWEST NEBRASKA AND POSSIBLY IN THE PANHANDLE. THE LOWER LAYERS
MAY BE A LITTLE TOO DRY IN THE PANHANDLE. AT THIS TIME WE WILL FOCUS
ON THE AREA SOUTH OF INTERSTATE HIGHWAY 80 FOR CONVECTIVE
INITIATION. BEING CLOSE TO THE BOUNDARY WOULD ALSO MAKE THIS AREA A
PRIME SUSPECT FOR SEVERE THUNDERSTORM DEVELOPMENT. OTHERWISE...
CONDITIONS ARE UNSTABLE ENOUGH FOR AT LEAST ISOLATED THUNDERSTORMS
OVER MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING.
&&

.MEDIUM TO LONG RANGE DISCUSSION...
    DRY VERY WARM WEATHER IS EXPECTED THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK AS HIGH PRESSURE ALOFT PUSHES INTO THE CENTRAL
PLAINS. THIS IS EXPECTED TO CREATE A FAIRLY STRONG MID-TROPOSPHERIC
CAP TO VERTICAL MOTION THAT DEVELOPS IN THE LOWER LEVELS. THIS WILL
PROBABLY RESULT IN SOME OF THE WARMEST WEATHER THIS SEASON SO FAR...
ESPECIALLY IN NORTH CENTRAL AND NORTHWEST NEBRASKA. TOWARD THE
MIDDLE OF THE WEEK...A SURFACE FRONT IS EXPECTED TO MOVE THROUGH
NEBRASKA AND POSSIBLY AS FAR SOUTH AS THE TEXAS PANHANDLE TUESDAY
AND WEDNESDAY. THE THETA-E RIDGE DEVELOPING AHEAD OF THE FRONT WILL
PRODUCE FAIRLY STRONG INSTABILITY WITH 850MB BASED CONVECTIVE ENERGY
ON THE ORDER OF 2000-2500J/KG TUESDAY NIGHT.
    SOUTH FLOW RETURNS QUICKLY...SO ALL INDICATIONS ARE THAT THE
THETA-E RIDGE WILL PERSIST ON THE COLORADO AND WYOMING HIGH PLAINS
THROUGH THE REST OF THE WEEK. THERE WILL ALSO BE SOME LOW LEVEL
CONVERGENCE ALONG THE LEE SIDE TROUGH. FOR NOW THOUGH...WE WILL KEEP
THE PROBABILITY LOW. SEASONABLY HOT TEMPERATURES WILL CONTINUE
THROUGH THE PERIOD.
&&

.AVIATION...
 VFR CIGS AND VSBYS ARE GENERALLY EXPECTED ACROSS WESTERN AND NORTH
CENTRAL NEB THROUGH 18Z SAT. ISOLD TSRA ARE POSSIBLE TIL AROUND 3Z
WITH THE GREATEST HAZARD EXPECTED TO BE FROM GUSTY WINDS. SCT TO
WDLY SCT TSRA ARE EXPECTED ACROSS EASTERN CO AND THE NEB PANHANDLE
THIS AFTERNOON AND EVENING...AFFECTING TWB ROUTES 264 AND 274. &&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SPRINGER/CONNOLLY
Hazardous weather outlook, Jun 22, 2:27 PM MDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT FRI JUN 22 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-231400-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
327 PM CDT FRI JUN 22 2007 /227 PM MDT FRI JUN 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED
TONIGHT...ESPECIALLY ACROSS THE EASTERN PANHANDLE AND LOCATIONS
ALONG AND SOUTH OF INTERSTATE 80. ANY STORMS THAT DO DEVELOP WILL
HAVE THE POTENTIAL TO QUICKLY BECOME STRONG TO SEVERE. THE MAIN
HAZARDS ANTICIPATED ARE LOCALLY DAMAGING WINDS AND LARGE HAIL IN
THE STRONGEST STORMS. THUNDERSTORM MOTION IS EXPECTED TO GENERALLY
REMAIN BELOW 20 MPH...SO SLOW MOVING STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE CHANCES FOR THUNDERSTORM DEVELOPMENT MONDAY
AFTERNOON THROUGH THURSDAY AS A SURFACE TROUGH AND COLD FRONT
APPROACH WESTERN AND NORTH CENTRAL NEBRASKA. SOME SEVERE STORMS
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:24 PM MDTSevere Thunderstorm WarningLBFSheridan36 min
Jun 22, 8:22 PM MDTSevere Thunderstorm WarningLBFChase53 min

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.